MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. BIVONA® CUSTOMIZED FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. BIVONA® CUSTOMIZED FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT19GN40NSE226N
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the connector to a smiths medical bivona® customized flextend¿ tracheostomy tube broke off.Subsequently, a trach tube change out was performed with no reported adverse patient effects.
 
Additional Manufacturer Narrative
One tracheostomy was returned with the iso connector separated from the device neckflange for evaluation.Ifu states: when connecting a breathing circuit or accessory to the connector, gently push the breathing circuit or accessory onto the connector using one hand and employing a slight twisting motion while stabilizing the base of the connector with the other hand.The connection security and ability to disconnect should then be checked by trial disconnection.Once the correct level of security has been established, the connection can then be remade using the same technique and force.Disconnection is best achieved with one hand holding the base of the connector and the other hand applying a twist and pull motion.Excessive force must not be applied when making the connection as this may result in difficulty in disconnecting the devices.In the event of difficulty disconnecting, the disconnect wedge provided should be used by forcing it between the flanges of the two connectors until they separate.The reported customer complaint has been confirmed during visual inspection of the device and the problem source has bee determined to be user interface.

Brand Name
BIVONA® CUSTOMIZED FLEXTEND¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9078397
Report Number3012307300-2019-05012
Device Sequence Number2477393
Product Code JOH
UDI-Device Identifier15019517199963
UDI-Public15019517199963
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFT19GN40NSE226N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;